Aa
Aa
A
A
A
Close
Avatar universal

my mothers is going through withdrawls

my mother has been on the fentanyl patch for 17 years to manage her pain due to her bone cancer. Within the last week her doctor took her off of it cold turkey because my mother could no longer afford to pay the $800.00 a month for them. She wason 125mgs of fentanyl patch and now nothing. She is having chest pains severe back pain she cant sleep or eat. she has mood swings bad( highs and lows) she says it feels like there are maggots crawling all over her. I even went as far as to give her some of my 325mg hydrocodone but it didn't help please tell me what to do to get her through the hell that she is in and how long it is going to last.    thanks renee cullers
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
From everything I've read the withdrawal symptoms peak around day 4-5 and then slowly start to improve.  But it's a very long process with many people still reporting discomfort, restless legs, insomnia, etc 30-45 days later.  It will pass but it's not a quick and easy thing to deal with.  
Helpful - 0
Avatar universal
I'm sorry to hear this.hoews your mom today
Helpful - 0
Avatar universal
This is really terrible and irresponsible of her doctor. I know because something similar happened to me.  She should have been in the hospital and under a doctors care.  I wasn't and I will tell you, she is probably going through hell.  I took hot baths in Epson salts and mega doses of vitamins.
Helpful - 0
Avatar universal
I sympathize with your mother and can relate somewhat. I had been on fentanyl 125 for over 8 years. My Dr of 30 years retired and a new Dr does not even prescribe Tylenol 3 absolutely no narcotics. I can appreciate why with all the abuse, however, when I have tried numerous medications and fentanyl gave me a level of relief that I can tolerate,  why mess with it?  I have been reduced by 25 mcg per month and am now down to 50 mcg. The pain is unbearable again , however the withdrawal has been tolerable, with symptoms your mother describes for the second week I lower the dose. Your mother's Dr has acted irresponsible in my mind. Can you take her to emerg or at least another Dr. My worry for your mother and myself is what is the plan for pain control?  I did get a prescription for clonazapam that helped with the buggy feeling. I hope you get relief for your mother.
Helpful - 0
Avatar universal
That's crazy. Bad bad doctor!! I have fibro , buldging disc, endometriosis, and arthritis of the pelvic
I've been on fentanyl for seven years. It worked great like any drug. Then it stops working. I withdrawal every three days. I had to go to every three days. What is that. Am I gonna be a grandma with a fentenayl lollipop?! What is plan after the patch? Dam this patch I swear. It's for cancer patients. People who are dying not me. Not a 43 year old mother who can't do crap. This patch rules my life. I am so dependent on it and it doesn't with. I do not want to go up. I don't want to go up!!!!!! Errrr! Ok feel better.my doc is a geriatric doc he's bit gonna be Arjun's much longer. I fear that my story will follow the ones where the docs don't believe in pain meds. They make u worse right. I get that but when u want to watch ur sons play u have to go right!!! Gees. Ok well good luck you all! XXOO Always, Kelly
Helpful - 0
Avatar universal
How's your mom? Just curious what's going on. With her going cold turkey and all. What day is she on. I'm so sorry she can't have pain relief that is just wrong wrong wrong for her to have to go thru withdrawal. I'm so sorry. Hope she's doing ok!!
Always,
Kell
Helpful - 0
Avatar universal
I would change doctors, some are truely inhmane and live by the adage that "no one has ever died of pain but many careers are ruined my trying to relieve it" that is obviously a selfish way of practicing medicine and doctors that think like that should not be caring for patients- maybe they can do research. Being a physican in not just about knowlage but compassion too.
Helpful - 0
Avatar universal
OP  has not been back  hope they got into a better physician!  that was terrible to hear..
but..
just chiming in..if we could interview doctors and find out the way they treat certain things , how their attitude and manner is….
that would be better than being on a waiting list.. finally getting in months later and then find out that you and the doc do not see eye to eye..

i found a woman doctor as a second opinion, thinking she knew more about women and hormones and such..as my male doctor of 10 years was clueless and took me off  my hiv meds saying maybe the pain will stop..he made me sicker. he should have switched me to a different med!
.it was  like telling a diabetic to stop insulin!

well it took 2 months to get in to see her..i was off meds this whole time even when i called the male doctor and said the pain was worse he still sisn't prescribe my hiv meds..

so she didn't know what was causing my pain…said i could have carpal tunnel…! i said i can't have carpal tunnel in my wHOLE body!

so she did give me tramadol..i go home and take a dose and find i am allergic..got a huge pounding headache and whole body itchy on one pill!

so i call the next day and the nurse said that is all they prescribe..that she has been with the doctor for 8 years and never has she seen her prescribe any other pain meds…

now this doctor is an ID doc  i have HIV… she doesn't give pain meds to any of her hiv/aids patients!?  that is criminal..

i did get  hiv meds, and then back to looking for a new doctor..

very frustrating as i truly think they push us around as women..
that is why i begged my man to go with me once..and an advocate..the doctor mannerisms were very different that when i was in the room alone..the stigma i encounter…sad.. i was not a prostute or druggie.. i got it back in the early '80's when people were not educated..but many healthcare people treat me like scum.. even after all this time..then i get fibro and they think i am a drug seeker.
and sent home for months with no management or referral..

i think my pets get better care at the vets!

sorry to vent but obviously i am still PTSD after the poor care i had of r2  years , i was just trying to get relief and tests, referrals  info. find out what was happening to me..

.and being so  afraid in pain and crying …worried there was something really   wrong and they didn't care..

i used to trust my doctor… now i have to heal that PTSD..i may never trust again.. i still hear the record skipping in my head, revisit the tram in the exam room of the snide arrogant condescending …..ugh
you get the picture..

let it go !   i am in treatment for ptsd over doctors..

IDK hope to find a few friends here..trade fib or treatments..
best to all..
it is  a new year and a year for more healing..without doctors!
Helpful - 0
Have an Answer?

You are reading content posted in the Fibromyalgia Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?